North Dakota, 2025

Tornadoes and Hail in North Dakota, June 27, 2025

June 27, 2025 · NWS BIS · 48 events in 9 counties and zones

Thunderstorms developed during the evening hours over central North Dakota in a very unstable environment, with several becoming supercells. Initially, very large hail was the main threat, but as the episode continued, tornadic development became the primary concern from any storms, with a total of nine tornadoes occurring.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.2 million
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

Thunderstorms developed during the evening hours over central North Dakota in a very unstable environment, with several becoming supercells. Initially, very large hail was the main threat, but as the episode continued, tornadic development became the primary concern from any storms, with a total of nine tornadoes occurring. The first tornado touched down southwest of Hannover in Oliver County, and less than an hour later another tornado developed north of Crown Butte Lake in northeast Morton County. Then, after approximately an hour and a half, seven tornadoes were reported in the span of one hour, from around 10:12 to 11:12 PM CDT, in Burleigh, Kidder, and Emmons Counties. The most damaging tornado, which was rated an EF-2, impacted a farmstead west of Temvik in Emmons County causing significant damage. Two notable tornadoes touched down just to the north of the city of Bismarck which were highly visible, but one only caused limited damage. In addition to the tornadoes, these storms produced very large hail. The largest hail reported was 3.5 inches in diameter in Oliver County near Hannover, which fell from the same storm that produced the first tornado in Oliver County. North of Bismarck, extensive damage occurred due to hail up to the size of baseballs falling in multiple rural subdivisions earlier in the evening before the tornadic storm arrived. Many hail reports were received from the ICECHIP (In-situ Collaborative Experiment for the Collection of Hail In the Plains) project in the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 27, 5:43 PM CST, 36 minutes earlier. Its key messages:

  • Scattered severe thunderstorms (risk level 2 out of 5) could develop across central North Dakota late this afternoon through this evening. Expected hazards include hail as large as tennis balls, damaging winds as high as 70 mph, and a tornado or two possible.
  • There is a low chance (10 to 20 percent) for isolated strong to severe storms across parts of south central and eastern North Dakota Saturday afternoon and evening.
  • Daily high temperatures through next week are mostly expected to range from the mid 70s to upper 80s. Today and Saturday will be humid for central and eastern North Dakota.
Area forecast discussion, Jun 27, 5:43 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
643 PM CDT Fri Jun 27 2025

.KEY MESSAGES...

- Scattered severe thunderstorms (risk level 2 out of 5) could
  develop across central North Dakota late this afternoon
  through this evening. Expected hazards include hail as large
  as tennis balls, damaging winds as high as 70 mph, and a
  tornado or two possible.

- There is a low chance (10 to 20 percent) for isolated strong
  to severe storms across parts of south central and eastern
  North Dakota Saturday afternoon and evening.

- Daily high temperatures through next week are mostly expected
  to range from the mid 70s to upper 80s. Today and Saturday
  will be humid for central and eastern North Dakota.

&&

.UPDATE...
Issued at 634 PM CDT Fri Jun 27 2025

Deep convective initiation appears underway just east and south
of Minot, with another area just south of Beulah. Rapid
supercell development is expected with all hazards possible
initially before eventually growing upscale into one or two
linear complexes. While the primary threats appear to be hail to
the size of baseballs and damaging wind gusts to 70 mph, initial
storms may also pose a tornado threat if they can remain
discrete. If storms grow upscale later this evening, the hail
threat may diminish a little bit but the wind threat could
increase with some gusts up to 80 mph.

UPDATE
Issued at 524 PM CDT Fri Jun 27 2025

Quick update to issue Tornado Watch 468 for portions of western
North Dakota and all of central North Dakota.

&&

.DISCUSSION...
Issued at 213 PM CDT Fri Jun 27 2025

Currently, a weak pressure pattern is situated across western
and central North Dakota. Temperatures were mostly in the mid
70s to lower 80s with mostly in the 60s, except some mid 50s far
west. Dewpoints in the upper 60s to lower 70s were noted over
far south central into eastern ND. SOO noted the weak surface
flow and no real indication of a boundary. WV satellite imagery
does show a shortwave over northeast MT and moving into
northwest ND. As this approaches, we would expect the surface
pressure gradient to tighten a bit with a more defined surface
trough, with CI more imminent. The CAMs have been hinting at
the northwest into the north central being the area favored for
initial CI. Once we see this, the favored trend seems to be
storms tracking to the south and east along the moisture
gradient that extends into southeast ND. As mentioned earlier,
the orientation of the shear vectors to the surface boundary in
the north central suggest a possible mixed or messy mode. As you
go farther south into south central ND the more perpendicular
orientation of the shear vectors to a surface boundary suggests
supercells may be more probable, but the atmosphere is at least
initially more capped. Initial CI, no matter where, will have
the potential to be supercellular with very large hail and
possibly a tornado or two (due to the very steep lapse rates,
high instability and generally low LCL's anywhere, except for
western ND). Very significant hail CAPE is situated across all
of central ND. Any storms that do develop would have the
potential for very large hail. HRRR soundings from various
points in central ND this morning showed a lot of large hail
analogs. The greater tornado threat does look to be more over
the south central portion of the state, with the RAP STP
maximized here, although the STP has stretched farther north
with more recent runs. Later in the period the potential for
activity to congeal into clusters or bowing segments is expected
to increase. If/when this occurs, the main hazard would shift
from large hail to damaging winds. A look at the latest HREF UH
paintballs certainly suggest a blend of short and long tracks.
Short tracks may be more favored in the north, with a blend of
long and short tracks favored central and longer tracks favored
south, if capping issues can be overcome.

We increased the hail threat to baseball sized hail and kept the
winds to 70 mph for now, and with the potential for a tornado
or two.

Saturday the greatest threat for severe storms pushes south and
east of the forecast area. The James river valley is currently
within the SPC Marginal Risk for severe storms (Level 1 of 5). A
lot of how things play out Saturday will depend how things
develop this evening and into the overnight hours, so will not
spend much time on the severe threat Saturday.

Sunday and into early next week, looks to bring a break in the
severe weather. Temperatures through the period look to remain
mainly in the mid 70s to mid 80s. Periodic thunderstorm chances
do look to increase again by mid to late week.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 634 PM CDT Fri Jun 27 2025

Scattered showers and thunderstorms have started to develop
across portions of the central. While storms will be of the hit
or miss variety, any storms that do form will have the potential
to become rapidly severe this evening. The best chances for
storms will at sites KMOT and KJMS with lower chances over KXWA
and KBIS. The strongest storms could produce hail up to baseball
size and winds up to 80 mph. That being said, winds will become
gusty and erratic under and thunderstorms that move overhead or
in the vicinity. Brief IFR to MVFR visibilities will also be
possible under any storms that move through. Otherwise, expect
VFR conditions. Showers and storms should diminish overnight.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...ZH
DISCUSSION...TWH
AVIATION...ZH
Hazardous weather outlook, Jun 27, 5:46 PM CST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
646 PM CDT Fri Jun 27 2025

NDZ001-002-009-010-017-018-031>033-040-043-290000-
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Bowman-
646 PM CDT Fri Jun 27 2025 /546 PM MDT Fri Jun 27 2025/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...Tonight

Isolated severe thunderstorms could develop this afternoon and
early evening. Expected hazards include hail up to the size of
tennis balls and damaging winds as high as 60 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

NDZ041-044-290000-
Hettinger-Adams-
546 PM MDT Fri Jun 27 2025

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...Tonight

Isolated severe thunderstorms could develop this afternoon and
early evening. Expected hazards include hail up to the size of
tennis balls and damaging winds as high as 60 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a low chance (10 to 20 percent) for isolated strong to
severe storms Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

NDZ048-050-051-290000-
La Moure-McIntosh-Dickey-
646 PM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for portions of southeast North
Dakota.

.DAY ONE...Tonight

Scattered severe thunderstorms could develop this afternoon and
evening. Expected hazards include hail up to the size of tennis
balls, damaging winds as high as 70 mph, and a tornado or two
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a low chance (10 to 20 percent) for isolated strong to
severe storms Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

NDZ003>005-290000-
Renville-Bottineau-Rolette-
646 PM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for portions of north central
North Dakota.

.DAY ONE...Tonight

Scattered severe thunderstorms could develop this afternoon and
evening. Expected hazards include hail up to the size of tennis
balls, damaging winds as high as 70 mph, and a tornado or two
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

NDZ011>013-019>023-025-034>037-042-045>047-290000-
Ward-McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster-
Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
646 PM CDT Fri Jun 27 2025 /546 PM MDT Fri Jun 27 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

Scattered severe thunderstorms could develop this afternoon and
evening. Expected hazards include hail up to the size of
baseballs, damaging winds as high as 80 mph, and a tornado or two
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

The radar

The Minot AFB radar (KMBX), 85 km away, was scanning. The volume nearest the first event began at 00:19 UTC.

Open the radar archive at this moment

Event by event

37 hail, 9 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, McLean

When
June 27, 6:19 PM CST to 6:21 PM CST
Where
McLean County, 9.51 mi NNW of Garrison
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
47.770, -101.520

Hail, Oliver

When
June 27, 6:20 PM CST to 6:23 PM CST
Where
Oliver County, 10.88 mi NW of Hannover
Measured
1.25 in hail
Reported by
Public
Coordinates
47.210, -101.620

Hail, Oliver

When
June 27, 6:25 PM CST to 6:28 PM CST
Where
Oliver County, 10.34 mi W of Hannover
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
47.120, -101.650

Hail, Oliver

When
June 27, 6:27 PM CST to 6:30 PM CST
Where
Oliver County, 9.17 mi WNW of Hannover
Measured
3 in hail
Property damage
$100,000
Reported by
Public
Coordinates
47.150, -101.620

A window was broken, roofing was damaged, and the shop and barn were severely dented.

Hail, McHenry

When
June 27, 6:30 PM CST to 6:33 PM CST
Where
McHenry County, 8.31 mi ENE of Karlsruhe
Measured
1.5 in hail
Reported by
Public
Coordinates
48.140, -100.450

Hail, Oliver

When
June 27, 6:31 PM CST to 6:33 PM CST
Where
Oliver County, 5.86 mi WNW of Hannover
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
47.160, -101.540

Hail, McHenry

When
June 27, 6:32 PM CST to 6:35 PM CST
Where
McHenry County, 9.77 mi N of Guthrie
Measured
1 in hail
Reported by
Public
Coordinates
48.140, -100.410

Hail, Oliver

When
June 27, 6:34 PM CST to 6:37 PM CST
Where
Oliver County, 7.09 mi W of Hannover
Measured
2.5 in hail
Reported by
Public
Coordinates
47.110, -101.580

Hail, Oliver

When
June 27, 6:35 PM CST to 6:38 PM CST
Where
Oliver County, 2.33 mi NW of Hannover
Measured
3 in hail
Reported by
Public
Coordinates
47.140, -101.470

Hail, McHenry

When
June 27, 6:43 PM CST to 6:46 PM CST
Where
McHenry County, 8.57 mi ENE of Karlsruhe
Measured
1.5 in hail
Reported by
Public
Coordinates
48.150, -100.450

Hail, McHenry

When
June 27, 6:45 PM CST to 6:48 PM CST
Where
McHenry County, 7.01 mi NNW of Guthrie
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
48.090, -100.450

Tornado, Oliver

When
June 27, 6:45 PM CST to 6:53 PM CST
Where
Oliver County, 6.15 mi SSW of Hannover to 6.94 mi S of Hannover
Rating
EFU
Path length
3.35 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
47.042, -101.494

The tornado formed in an open field southwest of Hannover and tracked to the southeast before dissipating south of Hannover. The tornado impacted no structures, thus there was no damage to evaluate. By National Weather Service policy the tornado is rated EF-U (Unknown).

Hail, McHenry

When
June 27, 6:52 PM CST to 6:55 PM CST
Where
McHenry County, 5.54 mi E of Milroy
Measured
1.25 in hail
Reported by
Public
Coordinates
48.440, -100.410

Hail, Oliver

When
June 27, 6:56 PM CST to 6:59 PM CST
Where
Oliver County, 2.76 mi S of Hannover
Measured
3.5 in hail
Reported by
Public
Coordinates
47.080, -101.430

Hail, McLean

When
June 27, 7:05 PM CST to 7:08 PM CST
Where
McLean County, 6.7 mi SW of Benedict
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
47.760, -101.180

Hail, McHenry

When
June 27, 7:07 PM CST to 7:10 PM CST
Where
McHenry County, 0.83 mi SSW of Karlsruhe
Measured
1.5 in hail
Reported by
Public
Coordinates
48.090, -100.630

Hail, McHenry

When
June 27, 7:15 PM CST to 7:18 PM CST
Where
McHenry County, 0.69 mi S of Karlsruhe
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
48.090, -100.620

Hail, McHenry

When
June 27, 7:15 PM CST to 7:18 PM CST
Where
McHenry County, 2.8 mi S of Karlsruhe
Measured
1.69 in hail
Reported by
Trained Spotter
Coordinates
48.060, -100.630

Hail, McLean

When
June 27, 7:21 PM CST to 7:23 PM CST
Where
McLean County, 4.17 mi S of Max
Measured
1.75 in hail
Reported by
Public
Coordinates
47.760, -101.290

Hail, McHenry

When
June 27, 7:22 PM CST to 7:25 PM CST
Where
McHenry County, 2.12 mi SSW of Karlsruhe
Measured
1.25 in hail
Reported by
Public
Coordinates
48.070, -100.630

Hail, McLean

When
June 27, 7:25 PM CST to 7:28 PM CST
Where
McLean County, 7.6 mi S of Benedict
Measured
2.4 in hail
Reported by
Trained Spotter
Coordinates
47.720, -101.080

Hail, McLean

When
June 27, 7:26 PM CST to 7:29 PM CST
Where
McLean County, 9.72 mi S of Ruso
Measured
1.86 in hail
Reported by
Trained Spotter
Coordinates
47.690, -100.910

Hail, McHenry

When
June 27, 7:32 PM CST to 7:34 PM CST
Where
McHenry County, 4.43 mi NE of Norfolk
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
48.020, -100.240

Tornado, Morton

When
June 27, 7:36 PM CST to 7:38 PM CST
Where
Morton County, 10.88 mi NE of Sweet Briar to 10.97 mi NE of Sweet Briar
Rating
EFU
Path length
0.33 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
46.960, -101.050

The tornado touched down in an open field north-northeast of Crown Butte Lake and impacted no structures. There was no damage to evaluate. By National Weather Service policy the tornado is rated EF-U (Unknown).

Hail, Morton

When
June 27, 7:42 PM CST to 7:45 PM CST
Where
Morton County, 9.32 mi NNW of Mandan
Measured
2.75 in hail
Reported by
Public
Coordinates
46.950, -100.990

Hail, Morton

When
June 27, 7:49 PM CST to 7:52 PM CST
Where
Morton County, 8.93 mi NNW of Mandan
Measured
1.75 in hail
Reported by
Public
Coordinates
46.950, -100.970

Hail, Burleigh

When
June 27, 7:49 PM CST to 7:52 PM CST
Where
Burleigh County, 8.42 mi NW of Bismarck
Measured
1.25 in hail
Reported by
Public
Coordinates
46.890, -100.890

Hail, McHenry

When
June 27, 7:53 PM CST to 7:56 PM CST
Where
McHenry County, 4.43 mi NE of Norfolk
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
48.020, -100.240

Hail, Morton

When
June 27, 7:53 PM CST to 7:56 PM CST
Where
Morton County, 8.34 mi N of Mandan
Measured
2.5 in hail
Reported by
Public
Coordinates
46.950, -100.920

Hail, McLean

When
June 27, 8:15 PM CST to 8:18 PM CST
Where
McLean County, 9.72 mi S of Ruso
Measured
1.75 in hail
Reported by
Public
Coordinates
47.690, -100.910

Hail, Burleigh

When
June 27, 8:16 PM CST to 8:19 PM CST
Where
Burleigh County, 5.94 mi NW of Ft Lincoln
Measured
1.75 in hail
Reported by
Public
Coordinates
46.880, -100.690

Tornado, Emmons

When
June 27, 9:12 PM CST to 9:13 PM CST
Where
Emmons County, 4.66 mi WSW of Temvik to 4.46 mi WSW of Temvik
Rating
EF1
Path length
0.21 mi
Path width
150 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
46.342, -100.339

This was the first of two tornadoes that struck the Temvik area. The tornado formed in an open field just to the southwest of a farmstead before moving northeast. The tornado then crossed a road and knocked over a power pole before impacting the farmstead. The home suffered damage to the siding and roof, along with a slight shift in the foundation. The tornado also destroyed a few outbuildings anchored with chains, and significantly damaged a large quonset building. In addition, a large stainless-steel flatbed trailer was tossed around 250 yards, and another smaller trailer was tossed around 350 yards before landing in a grove of trees. The tornado continued to move to the northeast, snapping some hardwood trees in a shelterbelt before lifting. Based on the damage done this tornado was rated EF-1, and from that wind speeds were estimated to be around 110 mph.

Hail, Burleigh

When
June 27, 9:15 PM CST to 9:18 PM CST
Where
Burleigh County, 0.94 mi W of Baldwin
Measured
1 in hail
Reported by
Public
Coordinates
47.030, -100.790

Tornado, Emmons

When
June 27, 9:18 PM CST to 9:30 PM CST
Where
Emmons County, 3.66 mi W of Temvik to 3.9 mi WNW of Temvik
Rating
EF2
Path length
1.77 mi
Path width
200 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
46.360, -100.325

This is the second of two tornadoes to impact the Temvik area. The tornado developed just to the south of a farmstead and moved north, impacting the farmstead. The tornado picked up a large horse trailer, and tossed it approximately 150 yards into a tree. The tornado then destroyed a new large metal workshop, a small garage, and a large wooden barn. The workshop and garage had both been anchored into concrete slabs. The tornado also impacted the house by blowing off a well-built front porch and causing significant roof covering damage. Multiple hardwood and softwood trees were severely damaged with some snapped. The tornado then tracked slowly to the north through open fields before dissipating. Based on the damage done this tornado was rated EF-2, and from that wind speeds were estimated to be around 120 mph.

Hail, Burleigh

When
June 27, 9:19 PM CST to 9:22 PM CST
Where
Burleigh County, 3.58 mi SSW of Baldwin
Measured
2.25 in hail
Property damage
$500,000
Reported by
Public
Coordinates
46.980, -100.790

Multiple homes had roofing damage at The Ranch subdivision north of Bismarck.

Hail, Burleigh

When
June 27, 9:20 PM CST to 9:23 PM CST
Where
Burleigh County, 0.94 mi E of Baldwin
Measured
2.5 in hail
Reported by
Public
Coordinates
47.030, -100.750

Hail, Burleigh

When
June 27, 9:20 PM CST to 9:23 PM CST
Where
Burleigh County, 6.72 mi S of Baldwin
Measured
2.75 in hail
Property damage
$500,000
Reported by
Public
Coordinates
46.933, -100.770

Multiple homes suffered roof and siding damage in the Heritage Reserve subdivision north of Bismarck.

Hail, Burleigh

When
June 27, 9:22 PM CST to 9:25 PM CST
Where
Burleigh County, 5.55 mi S of Baldwin
Measured
2.25 in hail
Reported by
Public
Coordinates
46.950, -100.760

Hail, Burleigh

When
June 27, 9:22 PM CST to 9:25 PM CST
Where
Burleigh County, 3.58 mi SSW of Baldwin
Measured
2.26 in hail
Reported by
Trained Spotter
Coordinates
46.980, -100.790

Tornado, Burleigh

When
June 27, 9:23 PM CST to 9:26 PM CST
Where
Burleigh County, 7.12 mi S of Baldwin to 7.39 mi S of Baldwin
Rating
EF1
Path length
0.32 mi
Path width
150 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
46.928, -100.791

This is the first of two tornadoes that occurred to the north of Bismarck. The tornado developed just north of a residence, and slowly moved to the south-southeast. As it moved through the residence lot, the tornado caused significant roof damage to an outbuilding and toppled a covered trailer. In addition, a few softwood and hardwood trees were snapped or uprooted. As the tornado moved south over 110th Avenue Northwest, it snapped several large branches off a large cottonwood tree in the south ditch. The tornado then continued to move south before dissipating. Based on the damage done this tornado was rated EF-1, and from that wind speeds were estimated to be around 95 mph.

Tornado, Burleigh

When
June 27, 9:29 PM CST to 9:34 PM CST
Where
Burleigh County, 7.98 mi S of Baldwin to 7.84 mi N of Bismarck
Rating
EFU
Path length
0.46 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
46.915, -100.791

This is the second of two tornadoes that occurred to the north of Bismarck. The tornado formed in an open field north of Bismarck and impacted no structures, thus there was no damage to evaluate. By National Weather Service policy the tornado is rated EF-U (Unknown).

Tornado, Burleigh

When
June 27, 9:39 PM CST to 9:45 PM CST
Where
Burleigh County, 2.02 mi NNW of Ft Lincoln to 1.64 mi E of Ft Lincoln
Rating
EFU
Path length
2.8 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
46.847, -100.615

The tornado formed in an open field east of Menoken and moved southeast over Interstate 94 before dissipating. The tornado impacted no structures, thus there was no damage to evaluate. By National Weather Service policy the tornado is rated EF-U (Unknown).

Hail, Wells

When
June 27, 9:45 PM CST to 9:50 PM CST
Where
Wells County, 4.43 mi ENE of Chaseley
Measured
1.75 in hail
Property damage
$500,000
Reported by
Public
Coordinates
47.470, -99.710

Wind driven hail caused extensive damage throughout the community of Bowdon, with most homes suffering broken windows. Significant vehicle damage also occurred along with widespread roof damage.

Tornado, Kidder

When
June 27, 9:57 PM CST to 10:14 PM CST
Where
Kidder County, 8.27 mi SSW of Steele Muni Arpt to 7.29 mi SSW of Steele Muni Arpt
Rating
EFU
Path length
1.31 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
46.733, -100.017

The slow moving tornado formed over Long Lake and tracked in a generally northerly direction over the lake before dissipating. The tornado impacted no structures, thus there was no damage to evaluate. By National Weather Service policy the tornado is rated EF-U (Unknown).

Thunderstorm Wind, Burleigh

When
June 27, 10:00 PM CST to 10:03 PM CST
Where
Burleigh County, 2.36 mi W of Mc Kenzie
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
46.820, -100.450

Two large trees were uprooted and were laying across a road.

Tornado, Burleigh

When
June 27, 10:12 PM CST to 10:14 PM CST
Where
Burleigh County, 4.86 mi SE of Menoken to 5.38 mi SSW of Mc Kenzie
Rating
EFU
Path length
1 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
46.762, -100.461

The tornado formed in an open field south-southwest of McKenzie and tracked to the southeast before dissipating. The tornado impacted no structures, thus there was no damage to evaluate. By National Weather Service policy the tornado is rated EF-U (Unknown).

Hail, Emmons

When
June 27, 10:46 PM CST to 10:48 PM CST
Where
Emmons County, 1.18 mi NW of Temvik
Measured
1.25 in hail
Reported by
Public
Coordinates
46.380, -100.270

Thunderstorm Wind, Stutsman

When
June 27, 11:30 PM CST to 11:32 PM CST
Where
Stutsman County, 1.17 mi NE of State Hospital
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
46.890, -98.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2025Every state in 2025This day in weather historyThe tornado archive for North Dakota, 2025Warnings in North Dakota, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263541, 1263542, 1263543, 1263544, 1263545, 1263546, 1263547, 1263548, 1263549, 1263551, 1263552, 1269714, 1263554, 1263555, 1263556, 1263557, 1263558, 1263559, 1263560, 1263561, 1263562, 1263563, 1263565, 1269725, 1263566, 1263567, 1263568, 1263569, 1263570, 1263571, 1263572, 1270547, 1263573, 1270552, 1263582, 1263583, 1263622, 1263584, 1263585, 1270556, and more.